Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2001, 8:46 PM CDT for Franklin County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2001, 8:46 PM CDT (01:46 UTC)
- Expired
- May 19, 2001, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Franklin County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2251 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 200148 SVRSHV TXC159-200215- /NEW.KSHV.SV.W.0095.200146-200215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 846 PM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS * UNTIL 915 PM CDT * AT 846 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MOUNT VERNON...MOVING EAST SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNT VERNON BY 900 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL UP ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN NORTHEAST TEXAS UNTIL 915 PM CDT. LAT...LON 3338 9528 3296 9531 3298 9514 3340 9512
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:30 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, May 19, 2:30 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT SAT MAY 19 2001 INTERESTING FORECAST THIS TIME. ALTHOUGH PMDHMD DISCUSSION LEANS TOWARD THE AVN SOLUTION...IT APPEARS TO ME THAT THE ETA ACTUALLY IS BETTER INTIALIZED WITH THE UPPER LEVEL SYSTEM OVER THE SOUTHWEST U.S. THE ETA SHOWS VORT LOBES EJECTING FROM THE LOW OVER THE TX AND NM AREAS. THUS WILL LEAN TOWARD THE ETA SOLUTION FOR THE TWO DAY FORECAST. BOTH THE LARGE SCALE ETA AND THE WORKSTATION ETA DEVELOP CONVECTION OVER SOUTH CENTRAL AND NORTHWEST TX THIS EVENING AS A RESULT OF VORT LOBE EJECTED FROM THE SOUTHWEST U.S. BIG QUESTION IS HOW FAR NORTHEAST WILL THE PRECIP GO TONIGHT. CERTAINLY THERE IS ENOUGH CONCERN TO WARRANT 30 PERCENT OR SO POPS IN NORTHEAST TEXAS FOR TONIGHT...WITH 20 PERCENT POPS OVER THE REST OF THE FOUR STATE AREA. FOR SUNDAY...WILL CONTINUE WITH 20 PERCENT POPS OVER MUCH OF THE AREA...DUE TO THE GENERAL SOUTHWEST FLOW ALOFT AND BREAKDOWN OF THE UPPER LEVEL RIDGE THAT WAS OVER THE AREA. THEN...LOOK NORTHWEST...CAUSE FROM THE NORTHWEST COMES A STRONG SHORT WAVE SUNDAY NIGHT...THAT APPEARS TO COUPLE WITH THE JET STREAK OVER TX. THIS UPPER LEVEL COUPLING ON THE ETA CREATES STRONG UPPER LEVEL DIVERGENCE OVER AR SUNDAY NIGHT...AND MOVES IT SOUTHEAST OVER AR...LA..AND MS ON MONDAY. THIS MEANS WE COULD HAVE A ROUND OF SEVERE WEATHER...ESPECIALLY OVER SOUTHWEST AR AND NORTH LA LATE SUNDAY NIGHT AND MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA MONDAY CLEARING OUT THE PRECIP FROM NORTH TO SOUTH DURING THE DAY. FEEL THAT CLOUDS AND PRECIP WILL HOLD TEMPS MONDAY UNDER THE FWC NUMBERS...SO WILL DROP THE MAXES MONDAY A COUPLE OF CATEGORIES. THIS FRONT WILL USHER IN A MAJOR WEATHER CHANGE FOR US FROM THE WARM HUMID REGIME...TO A COOL DRY REGIME. A REINFORCING FRONT IS EXPECTED THURSDAY...AS A BIG UPPER LOW PERSISTS OVER THE EAST U.S. LATE IN THE WEEK. 03 SHV 70/88/70/80 2224 MLU 69/88/70/80 2235 TXK 68/86/68/77 3245 TYR 69/85/70/81 3234 LFK 69/88/71/84 2223 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.